MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MARKSMAN; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 MARKSMAN; CATHETER, CONTINUOUS FLUSH
Model Number FA-55160-1030
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the marksman catheter broke in the patient.The piece was retrieved from the patient.The patient was undergoing treatment for a stroke.
 
Event or Problem Description
Additional information received reported that the marksman catheter was prepared according to the instructions for use (ifu).The physician though the catheter seemed to double back on itself within the patient vessel prior to the break.A new catheter was used to complete the procedure.The patient's vessel tortuosity was normal.There was no injury to the patient.
 
Additional Manufacturer Narrative
A2.Patient age updated - 80 years a3.Patient sex updated - male b5.Update with additional information received.H6.Device evaluation method code updated to reflect report that the device was discarded - b18.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MARKSMAN
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11645512
Report Number2029214-2021-00411
Device Sequence Number3049956
Product Code KRA
UDI-Device Identifier00847536026278
UDI-Public00847536026278
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K091559
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2023
Device Model NumberFA-55160-1030
Device Catalogue NumberFA-55160-1030
Device Lot Number221162545
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer04/19/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR